Forum

Avonex

hello I've gone this yr from being really mobile to struggling to walk down the street aaagh!! Very heavy legs, staggering and tripping and getting much more fatigued very quickly, and balance is not great! It all seems to have coincided with starting on avonex tho I've had loads of uti's too. Consultant has given me 6 wks off meds to see if I improve, has anyone else experienced this? Thanks!!

Sorry, not on Avonex, but this will bump you back to the top again so hopefully someone who is can help.

Kx

Hi Loosie,

I started on Rebif this Summer and since then I have noticed some deterioation in my mobility. I can still walk but my right leg gets the heavy feeling much quicker than previously. Sometimes it gets really tight and it feels like I am walking in mud. I don't know if it is a coincidence since starting on DMD,I am seeing a physio next week so hopefully she can show me some good exercises to help. I am going to keep on with the rebif until I next see my neuro in April and see how things are going or not then.

Hi everyone!

Thank you so much, it's great to have somewhere you can talk about these things. Cat I would really look into it with the rebif, it's taken me months of thinking I was going mad to finally find out I'm possibly not!! I rang the company who provide Avonex as there's nothing on the leaflet re mobility and I was told it can 'take your legs'. The consultant has said as I had little activity before and it doesn't sound 'relapsey' it could be something else.

It's scary how bad it's got, I'm 3 doors from my kids school and some days I'm hanging onto the wall to get there. I can totally relate to the walking in mud, foot tipping over, knee giving way and just bending from the waist for no apparent reason, I think it must be muscle fatigue. I can totally empathise with pride over wheelchair, I've thought about walking aids, and the nurse suggested a car with hand controls at one point but I'm just not there in my head.

Thank you again, I don't really know anyone with ms to talk to! Phew! Yay!!! People who understand!!

 

I hope everyone is well and thank you so much again happy2xx